SMITH & NEPHEW, INC. LGN XLPE CR INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71453146 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Joint Laxity (4526)
| Date of Event |
06/21/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a right tka had been performed on (b)(6) 2016 with osteoarthritis as primary diagnosis, the patient required a revision surgery on (b)(6) 2018 due to the following diagnosis/complication(s): instability, malalignment and implant fracture.During this procedure, the femoral component and articular insert were explanted and replaced with a knee revision system, and the patella was resurfaced.Per the registry report contents, it is not specified which of the explanted knee prosthesis components fractured.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary tkr surgery with a knee prosthesis construct that included a genesis ii oxinium femoral components and that required a revision surgery due to specific reasons.As such, no further information will be available.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.